MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43781
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported to customer relations via phone conversation "where the deployment handle meets the sheath there is a platic piece, its this plastic piece that came apart causing the deployment handle to free-float.Thus, the stent could not be deployed.A new g43781-ziv5-18-125-8-40 was opened and used to complete the procedure successfully." did any unintended section of the device remain inside the patient¿s body? - no · please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? - no · please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? - no has the complainant reported that the product caused or contributed to the adverse effects? - no · please specify adverse effects and provide details.General questions for complaint occurring during use, request the following: where was the access site? - common fermoral artery what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.- none reported what was the target location for the stent? - superficial femoral artery was the target location severely calcified or tortuous? - none reported was the device flushed prior to use? - yes were there any difficulties deploying the stent? - the stent was not deployed because the handle broke was the stent fully deployed before removing the delivery system from the patient? - no what other devices were used in the procedure? - asku please provide manufacturer, model, brand, and size if possible.- n/a were any additional procedures necessary as a result of this event? - no can any photos, images, or reports of the procedure or device be provided? - no if the event involving deployment difficulties, request the following: was the stent eventually deployed? - no was pre-dilatation conducted before stent deployment? - asku was the handle pulled toward the hub while the delivery system remained stationary during deployment? - yes.
 
Additional Manufacturer Narrative
510(k) p050017/s002 and s003.(b)(4).The investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
510(k) p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report being submitted due to the device being evaluated in the lab at cirl on 26-may-2021.As reported to customer relations via phone conversation "where the deployment handle meets the sheath there is a platic piece, its this plastic piece that came apart causing the deployment handle to free-float.Thus, the stent could not be deployed.A new g43781-ziv5-18-125-8-40 was opened and used to complete the procedure successfully." did any unintended section of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? no.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.1.1 general questions for complaint occurring during use, request the following: 1.2 where was the access site? common fermoral artery.1.3 what was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.None reported.1.4 what was the target location for the stent? superficial femoral artery.Was the target location severely calcified or tortuous? none reported.1.5 was the device flushed prior to use? yes.1.6 were there any difficulties deploying the stent? the stent was not deployed because the handle broke.1.7 was the stent fully deployed before removing the delivery system from the patient? no.1.8 what other devices were used in the procedure? asku.Please provide manufacturer, model, brand, and size if possible.N/a.1.9 were any additional procedures necessary as a result of this event? no.1.10 can any photos, images, or reports of the procedure or device be provided? no.2.5 if the event involving deployment difficulties, request the following: 2.5.1 was the stent eventually deployed? no.2.5.2 was pre-dilatation conducted before stent deployment? asku.2.5.3 was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.
 
Event or Problem Description
The investigation was concluded on the (b)(6) 2021, this supplement report is being submitted to include the investigation conclusions within section h.
 
Additional Manufacturer Narrative
510(k) p050017/s002 and s003.A quantity of two has been applied to this complaint to capture the off label use of the second device used to complete the procedure the ziv5-18-125-8-40 device of lot number c1692791 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device it was observed that the outer sheath had separated from the handle at the proximal end at the white connection cap.At the distal end of the outer sheath approximately 1.0cm of the stent was deployed.The device flushed as expected.A 0018¿ wireguide passed with no issues.Prior to distribution ziv5-18-125-8- devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for ziv5-18-125-8-40 of lot number c1692791 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1692791.It should be noted that the instructions for use (ifu0043-9) states the following: indications for use: the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9 mm.There is evidence to suggest the user did not follow the ifu as according to the customer testimony the target location for the device was the superficial femoral artery.A definitive root cause of off label use was identified in the laboratory.According to the customer testimony the target location for the device was the superficial femoral artery.The ziv5-18-125-8-40 device is intended for use in the iliac arteries.It is not possible to state how the device will perform when used outside of its validated state.It is possible that use in a location other than specified within the ifu contributed to the separation issue observed at the handle and the non-deployment of the stent.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11715759
Report Number3001845648-2021-00332
Device Sequence Number17250146
Product Code NIO
UDI-Device Identifier10827002437811
UDI-Public(01)10827002437811(17)221219(10)C1692791
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Model NumberG43781
Device Catalogue NumberZIV5-18-125-8-40
Device Lot NumberC1692791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2021
Event Location Hospital
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer03/26/2021
03/26/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date06/23/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1